MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117009
Medical Device Problem Codes Material Deformation (2976); Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Scar Tissue (2060); Hernia (2240)
Date of Event 03/27/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2018 ¿ patient was diagnosed with right inguinal hernia and incisional hernia thereby underwent laparoscopic repair with implant of bard soft mesh (device 1) and ventralex st mesh (device 2).Per operative notes, ¿ an incarcerated large right indirect inguinal hernia adhesed to cecum and appendix were noted.The hernia defect was reduced and adhesions were taken down.A piece of bard soft mesh (device 1) was placed over the defect and anchored to the peritoneum with sutures and staples.A small midline incisional hernia superior to the umbilicus was reduced and adhesions between omentum and peritoneum were divided.The defect was closed and medium sized ventralex st mesh (device 2) was placed over the defect and secured in place with tacks and sutures.¿ on (b)(6) 2018 ¿ patient was diagnosed with recurrent right inguinal hernia thereby underwent laparoscopic repair with implant of synthetic mesh.Per operative notes, ¿ in the right side, inguinal defect containing bowel was noted.There was a scarring from prior surgery that adhered to colon and hernia defect.The mesh (device 1) was buckled up and separated from the superior border.The hernia defect was dissected off and reduced and a piece of synthetic mesh was placed into the defect and secured with staples.¿ on (b)(6) 2018 ¿ patient was diagnosed with recurrent ventral incisional hernia thereby underwent open repair with removal of old mesh (device 2) and implant of synthetic mesh.Per operative notes, ¿ a recurrent hernia in the left of the prior repair in the midline was dissected through the subcutaneous tissues.The sac was reduced free from the surrounding tissues and adhesions of omentum and bowel to prior mesh (device 2) were taken down.The mesh (device 2) was cleared, and defect was closed with sutures.The synthetic mesh was placed underneath the fascia and secured using sutures and staples.The wound was irrigated and closed.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-aug-2017) is considered to be a best estimate.This mdr represents the bard soft mesh (device 1).An additional supplemental emdr was submitted to represent the ventralex st mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24377141
Report Number1213643-2026-00163
Device Sequence Number5650008
Product Code FTL
UDI-Device Identifier00801741030864
UDI-Public(01)00801741030864(17)220728(10)HUBV0559
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2022
Device Catalogue Number0117009
Device Lot NumberHUBV0559
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Initial Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale